MAUDE Adverse Event Report: STRYKER SPINE-US RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 486613602
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery for t4- iliac, the rod broke when the surgeon was bending it over the patient.The surgeon used another rod to complete the surgery.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The returned rod was confirmed to have fractured at the laser marking dot.The laser marking dot can act as stress risers when placed on the tensile side of the bend.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified conclusion: the most likely cause of the customer reported event is the laser marking dot, as a result of the manufacturing process.This issue has been addressed through a corrective action preventive action (capa).The goal of the capa was to define a new laser marking program for device to meet its performance.
 
Event or Problem Description

Brand Name
RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7419352
Report Number0009617544-2018-00079
Device Sequence Number554890
Product Code NKB
UDI-Device Identifier04546540604859
UDI-Public(01)04546540604859
Combination Product (Y/N)N
PMA/510(K) Number
K082608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number486613602
Device Catalogue Number486613602
Device Lot NumberF9F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight43